STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Back to Search Results |
| Catalog Number |
5532-G-416 |
| Medical Device Problem Code |
Unstable (1667)
| Health Effect - Clinical Codes |
Pain (1994); Injury (2348)
| Date of Event |
05/02/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not available.
Event or Problem Description
Medical review performed as part of a previous report identified 2 additional revision surgeries for instability for this patient.This pi is for the third revision surgery which took place on an unknown date.It was reported through the communication of an attorney that allegedly the patient was revised due to "instability of left total knee arthroplasty." medical review stated: on (b)(6) 2019, patient returned to surgeon with again progressive knee pain with instability symptoms including popping sensations.Upon examination the knee was again noted as unstable in all directions, varus/valgus, anterior/posterior and in flexion as well as extension.A third revision surgery was discussed and planned including exchange of the poly bearing for a thicker version.No date for this procedure has as yet been reported.Instead, a letter from patient¿s lawyer appeared with request for extensive documentation.
Additional Manufacturer Narrative
An event regarding instability involving a triathlon insert was reported.The event was confirmed based on review of the provided medical records.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: on (b)(6) 2019, patient returned to surgeon with again progressive knee pain with instability symptoms including popping sensations.Upon examination the knee was again noted as unstable in all directions, varus/valgus, anterior/posterior and in flexion as well as extension.A third revision surgery was discussed and planned including exchange of the poly bearing for a thicker version.No date for this procedure has as yet been reported.Instead, a letter from patient¿s lawyer appeared with request for extensive documentation.The problems focus probably on the first revision surgery although all revisions relate to knee instability.From the clinical perspective, instability is usually associated with component malposition or otherwise non-anatomic reconstruction of the knee.This requires x-rays for exact diagnosis.Unfortunately, no x-rays are available at all at this time and therefore no exact cause of failure can be determined.Despite the abundance of medical records, there is no formal detailed description of factors having contributed to arthroplasty instability including the many radiological reports of the knee that limit themselves to description of knee components in place with adequate fixation.It is not clear whether this case is going to litigation, then full disclosure with all knee x-rays will be mandatory.Even before this, x-rays are really required to solve this case.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: while the event could be confirmed based on review of the provided medical records, the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pre- and post- operative x-rays are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description